Goodbye Sinus Infection, Hello Yeast Infection
When my doctor prescribed antibiotics for my sinus infection, I ended up with a vaginal yeast infection. Antibiotics can change the delicate balance in your vagina by wiping out the “good bacteria” in the vagina that keep yeast growth in check. Without that “good bacteria”, yeast can multiply rapidly and cause an infection, with its many uncomfortable symptoms (itching, burning, discharge). It was my first yeast infection, so I called my doctor to make sure everything was ok. She reassured me vaginal yeast infections are very common, and treating them was as easy as going to my local pharmacy to pick up MONISTAT®.
Yeast infection treatment—reach for MONISTAT®
Talk with your doctor about any drugs you are now taking—you are more likely to get a vaginal yeast infection if you are taking certain drugs such as antibiotics, steroids or birth control pills. Do not stop taking these drugs without first asking your doctor. A doctor may need to see you to make sure that you do not have other medical conditions such as diabetes or a weakened immune system.
Do you have a yeast infection?
Answer a few questions and find out what your symptoms mean.
What about urinary tract infections (UTIs)?
Many women also experience yeast infections from treating UTIs with antibiotics, for the same reason: antibiotics wipe out “good bacteria” along with the “bad bacteria” causing your UTI. When it’s a UTI, the antibiotic that your doctor prescribes can take a few days, or even a week, to clear up the infection. In the meantime, you can use the URISTAT® pain relief tablets, from the makers of MONISTAT®, for relief of the pain, burning and urgency from a UTI.
Questions to ask your doctor
Take this list of questions about yeast infections with you the next time you visit your doctor.
Get answers to questions from women just like you.